MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85416
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
When the vascular dept.Went to insert this product during a surgical case the stent came off of the wire, making the product defective and unsafe for use.
 
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information: sections d9 & h6 investigation: the stent was shifted distally on the balloon covering the distal end of the balloon.The distal end of the stent was flared slightly from being pulled over the distal end of the folded balloon.The proximal balloon cone appears to have been slightly pressurized at some point during the procedure.It was not pressurized enough to deploy the stent but some positive pressure appears to have been applied since the balloon is slightly inflated.It is possible this occurred while prepping the device for use.It is unknown if the positive pressure seen in the balloon cone was enough to dislodge the stent.The small amount of pressure in the balloon did not show any signs that the stent began to open as a result.The stent was otherwise in good condition and not kinked from advancement through the sheath.The catheter shaft also showed no signs of compression damage or shaft damage from attempts to advance the catheter.The stent did have a bend to it that is indicative of a stent that has been delivered through the curvature of an introducer sheath.The underlying balloon showed signs that the stent had been properly crimped during the process of manufacturing since impressions of the individual struts of the stent frame can clearly be seen on the folded balloon surface.To ensure the stent delivery system was functional the catheter was prepped per the instructions for use and a guidewire placed through the guidewire lumen of the catheter shaft.The balloon was then pressurized to the rated balloon burst pressure of 12atm as indicated on the product label.The balloon opened without issue.The 12atm pressure was held for over a minute and the balloon deflated.The catheter was fully functional.The device in question was returned with the stent dislodged from its intended position between the ro markers, confirming the complaint, however there is no indication that the device was provided nonconforming.There were no responses to the questions asked making a root cause difficult to determine.Based on the curvature seen of the balloon it is possible that the patient¿s anatomy was tortuous making passage through the sheath difficult.As the actual procedural details were not provided there is a possibility the target lesion was at an acute angle.In this regard it is also possible that the sheath deformed or even kinked during the procedure making passage of the stent delivery system extremely difficult.The device history records review did not identify any related non-conformances.All product quality and performance requirements were met.There was no on demand maintenance of associated manufacturing or test equipment identified around the time of manufacture and all equipment was in calibration.No significant design, material, procedural or process changes around the time of device manufacture were identified.The historical review of complaints, ncrs, capa, and scars did not identify any records to aid in the investigation.Based on the limited details of the complaint and the investigation results, the cause of the complaint is impossible to define.Complaint escalation determination: escalation is not required for this complaint.The complaint has not been confirmed and there is no indication of any nonconformance, nor a design, labeling, or manufacturing problem.The complaint is also adequately covered in the risk management file and labeling.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key17887420
Report Number3011175548-2023-00188
Device Sequence Number15188145
Product Code JCT
UDI-Device Identifier00650862854169
UDI-Public00650862854169
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2026
Device Model Number85416
Device Catalogue Number85416
Device Lot Number494047
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown